Alert archive / Ohio / Wind Advisories in 2023
Wind Advisory 9, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Mar 31, 2023, 3:36 AM EDT for 12 counties in Kentucky; 8 counties in Indiana; 32 counties in Ohio. It took effect at Apr 1, 2023, 8:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2023, 3:36 AM EDT (07:36 UTC)
- In effect from
- Apr 1, 2023, 8:00 AM EDT
- Expired
- Apr 1, 2023, 10:34 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975 WWUS71 KILN 310736 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 336 AM EDT Fri Mar 31 2023 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-311700- /O.NEW.KILN.WI.Y.0009.230401T1200Z-230401T2200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 336 AM EDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 8 AM to 6 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
220 WWUS71 KILN 311911 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 311 PM EDT Fri Mar 31 2023 KYZ100-OHZ073-074-081-082-088-010900- /O.UPG.KILN.WI.Y.0009.230401T1200Z-230401T2200Z/ /O.NEW.KILN.HW.W.0004.230401T1200Z-230401T2200Z/ Lewis-Ross-Hocking-Adams-Pike-Scioto- Including the cities of Vanceburg, Tollesboro, Chillicothe, Logan, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 311 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM EDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...In Kentucky, Lewis County. In Ohio, Ross, Hocking, Adams, Pike and Scioto Counties. * WHEN...From 8 AM to 6 PM EDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>056-060>065-070>072-077>080-010900- /O.CON.KILN.WI.Y.0009.230401T1200Z-230401T2200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 311 PM EDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 8 AM to 6 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
156 WWUS71 KILN 010732 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 332 AM EDT Sat Apr 1 2023 KYZ100-OHZ073-074-081-082-088-011600- /O.CON.KILN.HW.W.0004.230401T1200Z-230401T2200Z/ Lewis-Ross-Hocking-Adams-Pike-Scioto- Including the cities of Vanceburg, Tollesboro, Chillicothe, Logan, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 332 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Kentucky, Lewis County. In Ohio, Ross, Hocking, Adams, Pike and Scioto Counties. * WHEN...From 8 AM this morning to 6 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>056-060>065-070>072-077>080-011600- /O.CON.KILN.WI.Y.0009.230401T1200Z-230401T2200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 332 AM EDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 8 AM this morning to 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
903 WWUS71 KILN 011412 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1012 AM EDT Sat Apr 1 2023 INZ050-058-059-KYZ099-OHZ026-034-035-042>046-051>056-060>065- 070>072-078>080-012200- /O.UPG.KILN.WI.Y.0009.000000T0000Z-230401T2200Z/ /O.EXA.KILN.HW.W.0004.000000T0000Z-230401T2200Z/ Wayne-Fayette IN-Union IN-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Maysville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 1012 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Portions of East Central Indiana, Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KYZ100-OHZ073-074-081-082-088-012200- /O.CON.KILN.HW.W.0004.000000T0000Z-230401T2200Z/ Lewis-Ross-Hocking-Adams-Pike-Scioto- Including the cities of Vanceburg, Tollesboro, Chillicothe, Logan, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1012 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Kentucky, Lewis County. In Ohio, Ross, Hocking, Adams, Pike and Scioto Counties. * WHEN...From 8 AM this morning to 6 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ066-073>075-080-KYZ089>098-OHZ077-012200- /O.CON.KILN.WI.Y.0009.000000T0000Z-230401T2200Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson- Hamilton- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, and Cincinnati 1012 AM EDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 8 AM this morning to 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
637 WWUS71 KILN 011434 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1034 AM EDT Sat Apr 1 2023 INZ066-073>075-080-KYZ089>098-OHZ077-012200- /O.UPG.KILN.WI.Y.0009.000000T0000Z-230401T2200Z/ /O.EXA.KILN.HW.W.0004.000000T0000Z-230401T2200Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson- Hamilton- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, and Cincinnati 1034 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Portions of Southeast Indiana, Northern Kentucky and Southwest Ohio. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KYZ100-OHZ073-074-081-082-088-012200- /O.CON.KILN.HW.W.0004.000000T0000Z-230401T2200Z/ Lewis-Ross-Hocking-Adams-Pike-Scioto- Including the cities of Vanceburg, Tollesboro, Chillicothe, Logan, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1034 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Kentucky, Lewis County. In Ohio, Ross, Hocking, Adams, Pike and Scioto Counties. * WHEN...From 8 AM this morning to 6 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ050-058-059-KYZ099-OHZ026-034-035-042>046-051>056-060>065- 070>072-078>080-012200- /O.CON.KILN.HW.W.0004.000000T0000Z-230401T2200Z/ Wayne-Fayette IN-Union IN-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Maysville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 1034 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Portions of East Central Indiana, Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 30, 10:21 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 30, 10:21 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1021 PM EDT Thu Mar 30 2023 .SYNOPSIS... High pressure over the northeast United States will provide dry weather through most of tonight. Developing low pressure over the Central Plains will bring periods of showers and storms Friday and Friday night, then windy conditions on Saturday as the system pulls away to the northeast. The next chance of rain arrives next Tuesday and Wednesday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Temperatures will fall a couple more degrees to start the night before temps become non-diurnal. Mid level clouds will start to overspread the region after midnight. As the mid levels continue to saturate, some light rain will begin to fall out of these mid level clouds late tonight. Coverage/intensity in pcpn will be minimal overnight before increasing Monday morning with further saturation of the lowest levels. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... For Friday, mid-level energy will dig southeast into the Central Plains through the day. Ahead of this trough, weak disturbances in the developing southwesterly flow will provide lift and periods of showers as moisture deepens across the Ohio Valley. The precipitation may decrease a bit late in the afternoon as ridging builds into the region ahead of a strong surface cold front. Temperatures will peak in the 60s, with the best warming in the afternoon when the showers decrease in coverage. The main frontal boundary arrives Friday night. There are still some small differences in timing this front through the region, but generally we should be looking at a band of showers and storms between 10pm and 4am moving from west to east across the CWA. Guidance shows the highest instability pinching off to the west during this time, so the highest risk of severe storms will likely be over the Tri-State Region. With a southwesterly LLJ approaching 70-80 knots, the main threat will be damaging winds... although an isolated tornado cannot be ruled out based on the surface-3km shear vector and the expected orientation of the convective line. Cooler, drier air arrives behind the front, so have PoPs reduced sharply by the end of the period. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Low level CAA will quickly overspread the area Saturday morning as we get into a dry slot in the wake of the cold front. Temps may bump up early across our east/southeast, but otherwise expect falling temperatures in the CAA through the day on Saturday. Wrap around pcpn associated with a secondary trough axis will also filter down from the northwest through late morning and into the afternoon. Will carry some lower end chance pops across mainly our northern areas to account for this. This pcpn will likely transition to a rain/snow mix as the cooler air moves in. Winds will be the main concern on Saturday though as 40+ knots at 925 mb should easily mix down to the surface in the CAA. Momentum transfer techniques continue to suggest wind gusts of around 45 knots will be possible, especially during the morning hours in the west and into early afternoon across the east. Any lingering showers across the east should taper off early Saturday evening as surface high pressure builds in from the west through Saturday night. This will also result in a decreasing wind trend overnight. The high will move off to the east through the day on Sunday, leading to dry conditions and afternoon highs in the 50s. Weak mid level energy will move through zonal flow aloft on Monday and this could lead to a few showers as we progress through the day. In developing southwesterly flow, temperatures will moderate, with highs on Monday in the upper 60s to lower 70s. A strong surface low will lift northeast from the Plains and across the western Great Lakes Tuesday into Wednesday. This will keep our region in a broad warm sector and a chance for showers and thunderstorms. Temperatures will be well above normal with highs both days well into the 70s, with some lower 80s possible across our southeast. A trailing cold front will eventually move through the Ohio Valley sometime Wednesday night into Thursday, leading to a decreasing chance of pcpn and cooler temperatures. Highs on Thursday will be mostly in the 60s. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... Winds increase overnight and become predominately out of the southwest. Gusts up to 30 kts expected beginning Friday morning and persisting through the remainder of the taf period. Additionally, LLWS is expected to remain in the forecast as well for most of the taf period. Mid level clouds thicken later tonight. Some rain will fall out of these mid level clouds, but coverage/intensity should be lighter. Thus, handled this with a VCSH for now. Once low level clouds start to build in, but in a SHRA group for Friday morning across all terminals. MFVR CIGs possible during this time period as low levels continue to moisten. Some IFR CIGs may be possible across KDAY/KCMH/KLCK Friday afternoon based on guidance, but confidence is low on this for now. A break in the rain is expected in the mid to late afternoon hours Friday, which should carry into the late evening as well. Coverage/intensity in rain increases early Friday night with an advancing cold front. .OUTLOOK...MVFR to IFR ceilings and visibilities, wind gusts at or above 30 kts, as well as thunderstorms possible into Friday night. LLWS expected at times during this period. Wind gusts at or above 40 kt possible Saturday along with possible MVFR conditions. MVFR conditions become possible again Monday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...Clark SHORT TERM... LONG TERM...JGL AVIATION...Clark
Hazardous weather outlook, Mar 30, 3:36 AM EDT, 24 hours before
Hazardous Weather Outlook National Weather Service Wilmington OH 336 AM EDT Thu Mar 30 2023 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-311100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 336 AM EDT Thu Mar 30 2023 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are expected Friday night. A few strong to severe storms are possible, with a primary threat of damaging winds. Windy conditions are expected on Saturday. Wind gusts of 45 to 55 MPH will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:11 PM EDT | High Wind Warning | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 26 hr |
Nearby
Wind Advisories in Ohio, 2023Wind Advisories in Kentucky, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.